MAUDE Adverse Event Report: ST PAUL CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

ST PAUL CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7383-24
Medical Device Problem Codes Device Alarm System (1012); Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical cadd administration set caused the cadd solis vip pump to alarm "air bubble" in the middle of the night during a parenteral nutrition infusion.This occurred 13 different times between (b)(6) 2020 with 6 different patients and varying lot numbers of cadd administration sets.Various nutrition such as "olimel n7 smothkabiven, clinimix, perikabiven, cernevit, and nutryelt" were being infused during these reported events.The duration of infusions were set to 15 hours.This tubing was connected to port cath ( implantable port) or via the jugular vein.The pumps used during the incident were new.The user noticed the bubbles were microbubbles or large bubbles and then these bubbles stagnated.A flush of the tubing was systematically conducted after the incident.There was no reported adverse event or injury.
 
Additional Manufacturer Narrative
Device evaluation: one smiths medical cadd administration set was returned for analysis.During functional testing it was noted that the sample was received connected to pump solis vip to prime the device; the pump was set running and no alarm was activated, however a leak was detected fleeing from the air vent of the filter.Based on the evidence, the complaint was not confirmed, and no fault was found regarding the reported issue.

Brand Name
CADD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
MDR Report Key10375003
Report Number3012307300-2020-07895
Device Sequence Number2888826
Product Code FPA
UDI-Device Identifier10610586027475
UDI-Public10610586027475
Combination Product (Y/N)N
PMA/510(K) Number
K040899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/15/2025
Device Model Number21-7383-24
Device Catalogue Number21-7383-24
Device Lot Number3925418
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1